Marine Hail, Pt Sanilac to Pt Huron Mi
- When
- August 29, 5:31 PM EST
- Where
- Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -82.420
A strong cold front moved through Southeast Michigan during the peak heating of the day and led to another big event, especially for late August. Severe thunderstorms with large hail and damaging wind gusts had an impact on all marine areas neighboring Southeast Lower Michigan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A strong cold front moved through Southeast Michigan during the peak heating of the day and led to another big event, especially for late August. Severe thunderstorms with large hail and damaging wind gusts had an impact on all marine areas neighboring Southeast Lower Michigan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 29, 2:26 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT WED AUG 29 2007
.SHORT TERM...TONIGHT
ATMOSPHERE ACROSS MOST OF SOUTHEAST MICHIGAN HAS BEEN PRIMED FOR
THUNDERSTORM DEVELOPMENT AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. EXCEPTION IS OVER BAY AND MIDLAND COUNTIES...AND OVER
SAGINAW BAY WHERE THE COLD FRONT HAS ALREADY MOVED THROUGH.
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP JUST AHEAD OF AND ALONG
THE FRONT OVER SOUTH-CENTRAL MICHIGAN. ACTIVITY AND THE FRONT WILL
BOTH TRANSLATE SOUTHWARD THROUGH THE EVENING HOURS. SEVERE WEATHER
IS POSSIBLE THIS AFTERNOON AS THE CAP HAS BEEN ERODED AND SB CAPE
VALUES HAVE CLIMBED TO ROUGHLY 2000 J/KG. AN ISOLATED TORNADO IS
ALSO POSSIBLE AS SHEAR VALUES SUPPORT A FEW SUPERCELLS. ACTIVITY
WILL ALSO BE ENHANCED BY A COUPLE OF VORT MAXES THIS
EVENING...MAINLY AFFECT THE SOUTHERN-MOST PART OF THE STATE. THE
FIRST IS CURRENTLY MOVING OFF OF LAKE MICHIGAN AND INTO EXTREME
SOUTHWEST MICHIGAN AND THE SECOND ONE IS BACK OVER NORTHWEST
ILLINOIS.
SHOWERS AND SOME STRATUS ARE EXPECTED BEHIND THE FRONT...AS HAS
ALREADY BEEN OBSERVED FURTHER NORTH.
&&
.LONG TERM...THURSDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL SETTLE OVER THE AREA LATE THIS WEEK AND THROUGH
THE WEEKEND...BRINGING QUIET WEATHER. AS THIS HIGH SETTLES TO THE
SOUTHEAST EARLY NEXT WEEK...A SERIES OF SHORTWAVES WILL TRACK ACROSS
SOUTHERN CANADA AND BRUSH THE AREA. THE WEATHER SHOULD REMAIN DRY
FOR THE MOST PART AS MOST OF THE ENERGY. WILL LEAVE THE FORECAST DRY
FOR THE TIME BEING.
WITH CANADIAN HIGH PRESSURE IN CONTROL MUCH OF THE FORECAST...THE
TEMPERATURES WILL BE RATHER PLEASANT...IN THE 70S TO LOWER 80S FOR
HIGHS WITH RELATIVELY LOW HUMIDITY LEVELS.
&&
.MARINE...
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH
ACROSS THE CENTRAL GREAT LAKES THIS EVENING. A FEW OF THE STORMS MAY
BE SEVERE FROM SOUTHERN LAKE HURON INTO LAKE ST CLAIR AND LAKE ERIE.
WINDS WILL SHIFT AROUND TO THE NORTH OVERNIGHT WITH BUILDING WAVES
EXPECTED...PARTICULARLY OVER LAKE HURON. SMALL CRAFT ADVISORIES WILL
BE HOISTED FROM AFTER MIDNIGHT TONIGHT INTO THURSDAY EVENING AS
NORTH TO NORTHEAST FLOW AROUND 15 KNOTS PERSISTS...AND WAVES RANGE
GENERALLY IN THE 3 TO 6 FOOT RANGE...ESPECIALLY ON THURSDAY MORNING.
HIGH PRESSURE WILL THEN RETURN TO THE AREA BY THE END OF THE WEEK
WITH GOOD BOATING CONDITIONS EXPECTED FOR THE WEEKEND.
&&
.PREV DISCUSSION...ISSUED 146 PM EDT WED AUG 29 2007
AVIATION...
A SLOW MOVING COLD FRONT DRAPED ACROSS CENTRAL MICHIGAN WILL DROP
SLOWLY SOUTHWARD THROUGH THE SOUTHERN HALF OF MICHIGAN DURING THE
AFTERNOON AND EARLY EVENING. THIS WILL BRING A QUICK SHOT OF
THUNDERSTORMS TO AREA TERMINALS...PARTICULARLY FNT DET AND DTW.
CEILINGS AND VISIBILITIES WILL DROP TO MVFR...POSSIBLY IFR...IN
THUNDERSTORMS. BEHIND THE FRONT...SHOWERS AND MVFR CEILINGS CAN BE
EXPECTED ALONG WITH A QUICK FLIP TO NORTH WINDS. RESTRICTED
VISIBILITIES AND MVFR CEILINGS WILL LINGER INTO THE MORNING HOURS
AS THE AIRMASS COOLS. &&
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...FROM 2 AM THURSDAY TO MIDNIGHT
FRIDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...OROW
LONG TERM....DG
MARINE.......OROW
AVIATION.....OROW
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 314 PM EDT WED AUG 29 2007 MIZ049-053>055-060>063-068>070-075-076-082-083-301000- HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 314 PM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MID AFTERNOON THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. ALTHOUGH THE MAIN HAZARD WILL BE WIND GUSTS TO 60 MPH...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. MARGINALLY SEVERE SIZE HAIL...BRIEF HEAVY RAIN...AND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. STORM MOTION WILL BE TO THE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ047-048-301000- MIDLAND-BAY- 314 PM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING AS A COLD FRONT PASSES SOUTH THROUGH THE AREA. SEVERE WEATHER POTENTIAL WILL BE SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-301000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 314 PM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MID AFTERNOON THROUGH THIS EVENING AS A COLD FRONT MOVES ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. ALTHOUGH THE MAIN HAZARD WILL BE WIND GUSTS TO 60 MPH...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. MARGINALLY SEVERE SIZE HAIL...BRIEF HEAVY RAIN...AND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. STORM MOTION WILL BE TO THE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST GRAND BLANC 42.93N 83.62W
08/29/2007 M62 MPH GENESEE MI TRAINED SPOTTER
0500 PM HAIL MILLINGTON 43.28N 83.53W
08/29/2007 E0.50 INCH TUSCOLA MI TRAINED SPOTTER
0500 PM TSTM WND GST MILLINGTON 43.28N 83.53W
08/29/2007 E60 MPH TUSCOLA MI TRAINED SPOTTER
&&
DKOEHLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
510 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST GRAND BLANC 42.93N 83.62W
08/29/2007 E62 MPH GENESEE MI TRAINED SPOTTER
&&
WAGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST LENNON 42.99N 83.93W
08/29/2007 M0 MPH SHIAWASSEE MI TRAINED SPOTTER
42 MPH
0500 PM HAIL LENNON 42.99N 83.93W
08/29/2007 E0.25 INCH SHIAWASSEE MI TRAINED SPOTTER
0546 PM HAIL NORTH BRANCH 43.23N 83.19W
08/29/2007 E0.25 INCH LAPEER MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
DKOEHLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG NORTH BRANCH 43.23N 83.19W
08/29/2007 LAPEER MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN - 5 INCHES DIAMETER
&&
WAGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
605 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG LENNON 42.99N 83.93W
08/29/2007 SHIAWASSEE MI LAW ENFORCEMENT
TREES FELL PULLING DOWN WIRES NEAR DURAND AND LENNON
ROADS.
0503 PM TSTM WND DMG OWOSSO 43.00N 84.18W
08/29/2007 SHIAWASSEE MI LAW ENFORCEMENT
TREES FELL ON WIRES. STARTED FIRE.
&&
DK/HLOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
612 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG LYNN TOWNSHIP 43.12N 82.93W
08/29/2007 ST. CLAIR MI TRAINED SPOTTER
DOWNED TREE LIMB...8 INCHES IN DIAMTER, 5 FEET IN LENGTH
&&
DK/HLOThe Detroit radar (KDTX), 91 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 marine hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2007Every state in 2007This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57349, 57352.